Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Mood swings and itching using Atripla
Mar 4, 2013

Hi,

I have been using Atripla for almost 10 months now and am currently experiencing mood swings. Sometimes I am happy and sometimes I have real bad days. I'm also itching everywhere. What seems to be the problem?

Response from Dr. Fawcett

Antiretroviral medications are powerful drugs that can cause numerous side effects. One component drug in Atripla, Sustiva (efavirenz) is known to cause psychological symptoms, although these usually subside after a few weeks. Longer term mood swings as well as severe itching have been reported with Atripla. Speak with your healthcare provider about your symptoms. There may be alternatives available for you that would have fewer side effects.

David



Previous
Serodiscordant couple will we ever have sex again?
Next
Both of us are positive can we have sex?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement